MAUDE Adverse Event Report: COLOPLAST A/S PUMP OTR; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S PUMP OTR; INFLATABLE PENILE PROSTHESIS
Model Number 5177801400
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, titan otr was explanted due to break in tubing.
 
Additional Manufacturer Narrative
A titan otr pump, two cylinders, and piece of detached inlet tubing were received for evaluation.Examination and testing of the returned components revealed a separation near the strain relief on the longer exhaust tube of the pump.Testing revealed this to be a site of leakage.The separation appears to be rough and irregular, indicating sufficient stress was exerted.Partial separations are noted on the inlet tube of the pump.Testing revealed these not to be sites of leakage.Surface abrasion is noted on all tubes and all strain relief of the pump.A group of striations are noted on the exhaust tube of cylinder #1, indicating contact with unshod instrumentation.Testing revealed these not to be sites of leakage.A partial separation is noted on the exhaust tube of cylinder #1.Testing revealed this not to be a site of leakage.No functional abnormalities are noted with cylinder #1, cylinder #2, or the detached inlet tubing.Based on previous quality simulations and examination of the returned product, quality concluded that the rough and irregular surfaces associated with this separation indicates that sufficient stress(s) was exerted on the longer exhaust tube of the pump to separate the site while in-vivo.A separation of this type would then allow the loss of fluid, making the device inoperable.Quality reviewed the manufacturing records for this device and confirmed that there were no discrepancies that would have contributed to this complaint and verified that the devices from this lot met all specifications prior to release.Management routinely reviews events such as this and monitors complaint levels.Additionally, events of this type are captured in the product risk documentation.Based on this information no further corrective action is required at this time.

Brand Name
PUMP OTR
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key7428386
Report Number2125050-2018-00293
Device Sequence Number13943798
Product Code FHW
UDI-Device Identifier05708932319744
UDI-Public05708932319744
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5177801400
Device Catalogue Number5177801400
Device Lot Number1654166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer03/22/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR